Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 31, 2025, 1:36 PM CDT for 20 counties in Kansas. It took effect at Apr 1, 2025, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2025, 1:36 PM CDT (18:36 UTC)
- In effect from
- Apr 1, 2025, 10:00 AM CDT
- Expired
- Apr 2, 2025, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WWUS73 KICT 311836 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 136 PM CDT Mon Mar 31 2025 KSZ032-033-047>053-067>070-082-083-091>094-098-010845- /O.NEW.KICT.WI.Y.0005.250401T1500Z-250402T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Eureka, Wichita, Howard, Wellington, Bel Aire, Andover, El Dorado, Harper, Russell, Attica, Great Bend, Sylvan Grove, Sedan, Madison, Newton, Anthony, Wilson, Arkansas City, Haysville, Grenola, Salina, Sterling, Hillsboro, Valley Center, Kingman, Winfield, McPherson, Marion, Longton, Rose Hill, Lincoln, Moline, Strong City, Park City, Peabody, Cedar Vale, Augusta, Cottonwood Falls, Ellsworth, Lyons, Derby, and Hutchinson 136 PM CDT Mon Mar 31 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 10 AM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Jakub
2 follow-up statements
530 WWUS73 KICT 010804 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 304 AM CDT Tue Apr 1 2025 KSZ032-033-047>053-067>070-082-083-091>094-098-012215- /O.CON.KICT.WI.Y.0005.250401T1500Z-250402T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Cedar Vale, Haysville, Bel Aire, Sylvan Grove, Lincoln, Great Bend, Marion, Park City, Wilson, Anthony, Andover, Hutchinson, Howard, Eureka, Russell, Moline, Peabody, Madison, Winfield, Hillsboro, Augusta, Wellington, Longton, Newton, Lyons, Harper, Attica, Derby, Wichita, El Dorado, Arkansas City, Cottonwood Falls, Rose Hill, Kingman, Grenola, Valley Center, McPherson, Sterling, Ellsworth, Strong City, Sedan, and Salina 304 AM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 10 AM this morning to 1 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ McGuire
738 WWUS73 KICT 012045 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 345 PM CDT Tue Apr 1 2025 KSZ032-033-047>053-067>070-082-083-091>094-098-020600- /O.CON.KICT.WI.Y.0005.000000T0000Z-250402T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Arkansas City, Andover, Great Bend, Newton, Lincoln, Anthony, Howard, Valley Center, Derby, Moline, Augusta, Hillsboro, Wichita, Peabody, Lyons, Madison, El Dorado, Sedan, Salina, Park City, Wellington, Bel Aire, Hutchinson, Ellsworth, Sylvan Grove, Sterling, Grenola, Cedar Vale, Strong City, Eureka, Rose Hill, Kingman, Haysville, Harper, Cottonwood Falls, Marion, Longton, Winfield, Attica, Russell, McPherson, and Wilson 345 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Lawson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 31, 12:36 PM CDT, 1 hour earlier. Its key messages:
- Very strong southerly winds and severe weather potential on Tuesday
- Very high fire danger is likely for central and south central Kansas on Tuesday afternoon
- Additional rounds of showers/storms Thursday night-Saturday night
Area forecast discussion, Mar 31, 12:36 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Wichita KS 1236 PM CDT Mon Mar 31 2025 .KEY MESSAGES... - Very strong southerly winds and severe weather potential on Tuesday - Very high fire danger is likely for central and south central Kansas on Tuesday afternoon - Additional rounds of showers/storms Thursday night-Saturday night && .DISCUSSION... Issued at 252 AM CDT Mon Mar 31 2025 Morning clouds will mix out as we move through the day with light winds under the sfc ridge. This should result in a nice spring day with seasonably cool temperatures ranging from the upper 50s to around 60. We could see a sprinkle or two over parts of south central KS early in the period where some residual light rain and sprinkles over southwest KS were being supported by some transient mid-lvl warm air advection which is progged to fade by around 12Z with minimal/if any impacts anticipated. Big changes are expected as we move into the day on Tuesday and Tuesday night. A vigorous mid/upper trough just west of the PACNW today is progged to translate eastward over the Northern Intermountain region on Tuesday. Meanwhile, an elongated upper jet is progged to round the base of this trough emerging over the Central Plains late Tuesday while strengthening through the period. Sfc cyclogenesis will rapidly follow over the Central High Plains on Tue with a strong pressure gradient extending downstream over the region. This will bring increasing southerly winds to the region as we move the day. Time/height X-sections of wind and mixing layer height support 50+ knots over central KS and near 50 kts over south central Kansas which would support our criteria for a high wind warning. Some elevated storms may impact southeast KS after 15Z-18Z on Tue and continue into the afternoon but sfc parcels appear to remain capped through much if not all of the day. There may also be a conditional risk for supercell development along the dryline during the evening and overnight hours over south central and southeast KS. Any storm that forms Tuesday evening should encounter increasing moisture advection with the development of a robust LLJ and capable of all hazards, including sig hail and tornadoes. There still remains uncertainty regarding the coverage of storms and whether or not they are rooted in the sfc layer. This activity will diminish from west to east late Tue night into the predawn hours on Wed. A dry post-frontal regime is expected to build over the area on Wed with breezy westerly winds diminishing late. Seasonably mild conditions are anticipated with highs in the upper 60s and lower 70s. A moist easterly upslope wind is anticipated as we move into Thu as another shortwave trough lifts out of the Southern Rockies. We remain within the entrance region of the H3 jet while a warm frontal segment develops across southern KS on Thu keeping some lower pops in the forecast. The more robust low level moisture is progged to remain further south and the threat for strong or severe storms remain low on Thursday. Unsettled weather may remain in the forecast for Fri-Sat as another in a series of shortwave troughs lift out of the Southwest. Drier more stable air is expected to arrive late in the weekend as a cold front scours out any residual low level moisture and seasonably cool temperatures persist across the area. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1229 PM CDT Mon Mar 31 2025 MVFR ceilings continue to dissipate across central and south- central Kansas (i.e. RSL, GBD, HUT, SLN, and ICT) early this afternoon. These lower clouds continue to linger across southeast Kansas but by mid-afternoon these low clouds will also dissipate with CNU returning to VFR conditions. Winds will go light this evening and become southeasterly late tonight. Winds will then begin to rapidly increase early tomorrow morning with gusty winds expected by late morning at all TAF sites. These southeasterly winds will also increase low-level moisture and MVFR ceilings will rapidly expand northward shortly after sunrise tomorrow morning. Confidence on exact timing and coverage of these lower clouds remains too low at this time to include a prevailing overcast mention at this time. && .FIRE WEATHER... Issued at 252 AM CDT Mon Mar 31 2025 Very strong southerly winds will combine with above normal temperatures resulting in a very high grassland fire danger for much of central and south central Kansas on Tuesday afternoon. Minimum relative humidities are progged to remain above 30 percent. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...MWM AVIATION...WI FIRE WEATHER...MWM
Hazardous weather outlook, Mar 31, 4:46 AM CDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 446 AM CDT Mon Mar 31 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 446 AM CDT Mon Mar 31 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for severe thunderstorms Tuesday evening and Tuesday night. Large hail, damaging winds and a few tornadoes will be possible. Very strong southerly winds and above normal temperatures will result in a very high fire danger on Tuesday afternoon for much of the area. Wind gusts greater than 55 mph will be possible at times, especially across central Kansas during the afternoon hours. The strong winds could produce areas of blowing dust and reduced visibilities. Unsettled weather may persist late in the week with multiple rounds of showers and storms. The threat for severe weather appears low for Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.